Jump to content
The End of my Addiction
  1. General Discussion Areas

    1. Newbies Nest

      New here? This is a good place to introduce yourself, meet other newbies, and get support and information for the journey toward the end of your addiction.

      1,003
      posts
    2. General Discussions

      You can start a progress thread, check in with others, and find or share whatever you'd like in this section. Almost anything goes! 

      4,769
      posts
    3. 400
      posts
    4. Holistic Health

      This forum is for people looking for an integrative approach, which addresses the health and well-being of the whole person. Information about vitamins and supplements, nutrition, meditation and exercise can be found here. Share your thoughts, or find out what works for others.

      309
      posts
    5. Tell Us Your Story

      Share Your Story Here!

      317
      posts
    6. 70
      posts
  2. Forum Help Support Guidelines and Mission Statement

    1. 79
      posts
  • Who's Online   0 Members, 0 Anonymous, 3 Guests (See full list)

    There are no registered users currently online

  • 143 How Did You Get Here?

    1. 1. Simple Question. How did you get here? Answers are anonymous but feedback welcome


      • Google Search
      • My Way Out
      • Another Website
      • Word of Mouth
      • Other

  • Latest Posts

    • Pamela Parker
      Take baclofen exactly as prescribed by your doctor. If you increase the dosages probable side effects - Blurred or double vision Bloody or dark urine chest pain fainting hallucinations mental depression or other mood change Some medicine works slow on addicted person though you are not addicted. If it doesn't works as per your exceptions, you may consult to change the medicine or the dosages. You can get few idea from this drugs.com/sfx/baclofen-side-effects.html What type of benzoes did you take? Lorazepam is among the most potent benzodiazepines available. Since it is a very strong drug, the potential of becoming addicted to it is also greater than other benzos. Just like other Benzos, lorazepam is habit forming when used for long periods of time. Even people who take it for therapeutic purpose may end up developing physical and psychological dependence. Felina gave a very good information on your problem. It helps others also. If we discuss more on these, the form will be enrich with information and helps people. You can get some information form here also - addictionrehabcenters.com/drug-addiction/warning-signs-symptoms-side-effects-ativan-abuse/      
    • Lrb1989
      Hello, I am trying to find a doctor in Sydney to prescribe me baclofen. I've been knocked back by 2 gps so far.   Dr Amanda Stafford gave me the name of Dr mark hardy however I can't get an appointment with him till March. I'm really hoping to get help sooner.  So, fellow sydney sider's. Can you help? I'm also happy to do a telemedicine conference call type thing. I really want to quit alcohol, I hate that they make it so hard    Thanks Lach
    • Marnie Hart
      I'm 36 hours in and I'm feeling pretty strange already! But I've given myself some time out and I'm feeling kind of like I'm going through something big here! The start of an interesting journey. Thanks so much for your support!
    • Felina
      OMG that's great news! Congratulations! Please keep us posted on how your progress goes. I found my baclofen titration to be a strange journey, sometimes uncomfortable but ultimately life-changing.
    • Marnie Hart
      Hi, I saw my GP this morning and he looked at the thesis I'd put together on treating Alcohol dependence with Baclofen and gave me a script straight away! So pleased!!!! I've started treatment already, Thanks so much for your advice and info Felina!
    • Discodez
      @Felina wow his post is pretty great. I decided to chill a little bit after reading it, and also after I got some of the bad side effects. Severe facial swelling, double vision to the point of being afraid to get out of bed, those were the two big ones. Also a couple little waves of nausea but I didn't puke.  Edit on the nerve pain: I think I was complaining about back and neck pain at the time (still there even with baclofen), but that was before I had it all over my body. Which is a classic symptom of benzo withdrawal.  Thank you for your response!
    • Felina
      Hi @Discodez, The side effects from taking too much baclofen can range from nausea, dizziness, severe anxiety, somnolence, and vision disturbances to much more severe ones.  If you read @terryk's baclofen story here, he presented a pretty harrowing account: "Post "switch," my indifference has been effortless. My titration, however, was *definitely* not. I had very, very severe side-effects and wound up restrained in the ER and hospitalized for 5 days when I tried to increase my dose too high, too soon, and started drinking *A LOT.* Increasing 20mg/week was too rapid for me and I settled closer to 10mg/week, and even then, day 2 after the increase was always a doozy, with intense hallucinations and shocks to my hands/fingers. All in all, it took 7 months of slow, steady titration for me to find indifference @280mg/day." I've been on these forums (and on baclofen) for almost 10 years. The problem with going up in dosage too fast, as you can see in Terry's account above, is that people often don't get hit with the full force of the side effects for a couple of days after an increase. So people who titrate up extremely fast can get hit with a tidal wave of horrible effects that can completely derail their experience. I can't emphasize enough that slow, steady titration will give you the best chance of success. I personally upped my dose by 20 mgs/week, although French doctors recommend something around 10 mgs every 4 days. I would always get hit with a wave of nausea and dizziness a couple of days afterwards. I can't tell you how long you should expect to be on it. Some people taper off after a couple of years. I've been on baclofen for many years and am afraid to taper down too much. I'm currently taking 100 mgs/day. I've never heard of baclofen being used to treat nerve pain. I know that a lot of people combine baclofen with Gabapentin, which is another GABA-B agonist and does help with nerve pain.  Besides titrating up too fast, the other big issue that can derail people on baclofen is that they try to continue drinking "moderately" and end up "drinking through their switch." If you are able to abstain, your titration up will be much, much easier. Baclofen pairs very well with antabuse.  Here is an older (but still relevant) collection of success stories from our sister forum. There is a lot of great wisdom in those posts.   
×
×
  • Create New...